# SDR CA090112008

- Difficulty date: October 31, 2008
- Submitted: February 2, 2009
- Operation: General aviation
- Make and model: Piper PA-28R-201T
- Aircraft time: 2,668 hours
- Engine: Cont TSIO360FB
- System (JASC): 7414 · Magneto/Distributor
- Part: Gasket
- Condition: Leaking
- Location: Magneto
- Component: Magneto, Bendix
- Component part number: BL50055610
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

(CAN) ENGINE INSPECTED FOR OIL LEAK AT REAR ACCESSORY SECTION, FOUND OIL COMING FROM RIGHT MAGNETO ATTACH GASKET.  MAGNETO REMOVED, GASKET AND ENGINE MATING SURFACE INSPECTED OK.  MOUNTING FLANGE ON MAGNETO INSPECTED AND FOUND CRACKED IN AREA WHERE BOTH HOLD DOWN CLAMPS MAKE CONTACT, FLANGE WAS ON THE VERGE OF BREAKING OFF COMPLETELY WHICH WOULD RESULT IN MAGNETO FAILURE AND POSSIBLE COMPLETE ENGINE OIL LOSS.  LEFT MAGNETO REMOVED FOR INSPECTION, FOUND SATISFACTORY.  AIRCRAFT OWNER REPORTED THAT LEFT MAGNETO WAS REPLACED FOR SAME REASON ABOUT 50 HOURS EARLIER.  SUSPECT CAUSE OF CRACKING FLANGES IS FROM OVERTORQUING HOLD DOWN CLAMP NUTS.  (TC NR 20090112008)
